Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 69, NWS Northern Indiana

June 25, 2013Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 25, 2013, 8:06 PM EDT for Cass County, Saint Joseph County, Michigan. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2013, 8:06 PM EDT (00:06 UTC)
Expired
Jun 25, 2013, 8:45 PM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:08 PM EDTTSTM WND GST 654 Se Marcellus, MI
Jun 25, 8:40 PM EDTTSTM WND DMGThree Rivers, MI6 INCH TREE DOWN ON RIVER DR AND 6TH AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 6:38 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WUUS53 KIWX 260006
SVRIWX
MIC027-149-260045-
/O.NEW.KIWX.SV.W.0069.130626T0006Z-130626T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
806 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CASS COUNTY IN SOUTHWEST MICHIGAN...
  ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 845 PM EDT

* AT 803 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARCELLUS...
  AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  THREE RIVERS...CENTREVILLE...COLON...COREY LAKE...CLEAR LAKE...
  HOWARDSVILLE...FLOWERFIELD...MOORE PARK...FISHERS LAKE...WASEPI...
  MENDON...LEONIDAS...FAIRFAX...NOTTAWA...FINDLEY AND BURR OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4184 8531 4188 8596 4208 8593 4208 8587
      4208 8530
TIME...MOT...LOC 0006Z 269DEG 23KT 4200 8579

HAIL...1.00IN
WIND...60MPH

$$

MCS
1 follow-up statement
534 
WWUS53 KIWX 260021
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EDT TUE JUN 25 2013

MIC027-149-260045-
/O.CON.KIWX.SV.W.0069.000000T0000Z-130626T0045Z/
ST. JOSEPH MI-CASS MI-
821 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CASS AND CENTRAL ST. JOSEPH COUNTIES UNTIL 845 PM EDT...

AT 820 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THREE
RIVERS...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...OBSERVED AND RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...CENTREVILLE...COLON...MOORE PARK...FISHERS LAKE...
WASEPI...NOTTAWA...MENDON...FAIRFAX...FINDLEY...LEONIDAS AND BURR
OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4188 8591 4198 8588 4203 8572 4203 8530
      4184 8531
TIME...MOT...LOC 0021Z 276DEG 23KT 4196 8567

HAIL...1.00IN
WIND...60MPH

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:18 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 25, 7:18 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT TUE JUN 25 2013

.SYNOPSIS...
SEVERAL DISTURBANCES WILL MOVE TOWARDS THE AREA OVER THE NEXT TWO
DAYS...BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS DURING
MAINLY THE AFTERNOON AND EVENING HOURS. THE CHANCES FOR MORE
WIDESPREAD RAINFALL...AS WELL AS STRONGER THUNDERSTORMS WILL
ARRIVE BY WEDNESDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 344 PM EDT TUE JUN 25 2013

BOUNDARIES ARE EVERYWHERE. SURFACE-BASED CAPE VALUES OVER ILLINOIS
AND MUCH OF INDIANA ARE WELL OVER 4000 J/KG. IN THE WAKE OF THE
EARLIER CONVECTION...TEMPERATURES AND MOISTURE HAVE RECOVERED AND
NOW SEEING SURFACE TEMPERATURES IN THE UPPER 80S THROUGHOUT THE
REGION. EVENSO HIGH RESOLUTION MODELS ALL SUGGEST AND THIS IS
EVIDENT IN SATELLITE AND RADAR THAT THE CAP IS FIRMLY IN CONTROL AT
THIS TIME.

ADDITIONALLY THERE IS AN ABUNDANCE OF CIRRUS OVER THE ENTIRE REGION
AS WE CONTINUE TO BE UNDER A WEAK UPPER LEVEL FLOW PATTERN. THIS HAS
CREATED SEVERAL DIFFERENTIAL HEATING BOUNDARIES WHICH HAVE STARTED
TO SHOW UP IN HAND ANALYSIS OF THE SURFACE FIELDS.

WITHOUT ANY PRONOUNCED TRIGGERING MECHANISMS...CONVECTION HAS BEEN
SLOW TO DEVELOP AND THOSE STORMS THAT HAVE FORMED...QUICKLY
DISSIPATE. THIS WILL PERSIST THROUGH THE AFTERNOON...HOWEVER AS
CONVECTION FORMS OVER ILLINOIS/WISCONSIN...EXPECT TO SEE CONVECTION
SPREAD EASTWARD...SIMILAR TO MONDAY NIGHT AND SPREAD INTO NORTHERN
INDIANA LATE THIS EVENING.

AS A RESULT HAVE KEPT THE PREVIOUS POP/WX/QPF TRENDS IN PLACE AND
HAVE ONLY MADE MINOR ADJUSTMENTS TO INCLUDE GUSTY WINDS AND HEAVY
RAINFALL.

WATER VAPOR IMAGERY SHOWS A PRONOUNCED JET MAX ENTERING THE FOUR
CORNERS REGION AND THIS WILL HELP TO TRIGGER CONVECTION AGAIN LATE
TONIGHT ACROSS THE PLAINS. AS THE MEDIUM RANGE MODELS HAVE BEEN
ADVERTISING THIS WILL HELP TO DEEPEN THE TROF INTO THE
EASTERN/NORTHEASTERN US. PRIOR TO THAT...THE SURFACE TROF/FRONTAL
BOUNDARY WILL SHIFT EASTWARD DURING THE DAY WEDNESDAY. PREDICATED ON
THE CONVECTIVE DEVELOPMENT TONIGHT...THE SEVERE FOCUS MAY ACTUALLY
SHIFT SOUTH.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 344 PM EDT TUE JUN 25 2013

12Z ENSEMBLE AND OPERATIONAL GUIDANCE REMAINED IN EXCELLENT
AGREEMENT WRT PATTERN CHANGE LATE THIS WEEK INTO THE UPCOMING
WEEKEND. ANOMALOUS/HIGHLY AMPLIFIED/BLOCKY PATTERN TO TAKE SHAPE
WITH DEEP LONGWAVE UPPER TROUGH PROGGED TO BUILD INTO THE EASTERN
CONUS DOWNSTREAM OF AN IMPRESSIVE NORTHEAST PACIFIC NEGATIVE HEIGHT
ANOMALY AND BUILDING WESTERN NOAM RIDGE. THE RESULT LOCALLY WILL BE
A TREND TOWARD BELOW NORMAL TEMPERATURES BY THIS WEEKEND INTO EARLY
NEXT WEEK. ALSO...CYCLONIC FLOW WITH STEEPENING LAPSE RATES UNDER
COLD POOL ALOFT WILL LIKELY SUPPORT DIURNALLY DRIVEN SCT
SHOWERS/THUNDER...MAINLY LATER FRIDAY INTO THE WEEKEND AS SEVERAL
MID LEVEL IMPULSES ROTATE THROUGH.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 718 PM EDT TUE JUN 25 2013

INSTABILITY HAS CONTINUED TO INCREASE THIS EVENING WITH A FEW
STORMS BEGINNING TO BREAK THROUGH THE CAP. FORCING IS LIMITED
THOUGH AND CONVECTION REMAINS SCATTERED SO FAR. WATER VAPOR LOOP
SHOWS A WEAK SHORTWAVE ENTERING THE REGION WITH AN MCS DEVELOPING
OVER CENTRAL ILLINOIS. THIS ACTIVITY SHOULD REMAIN SOUTH OF THE
TERMINALS WITH ONLY SCATTERED THUNDERSTORMS IN OUR AREA. GIVEN
ROUGHLY 3000 J/KG OF SBCAPE IN PLACE OVER THE AREA...ANY STORMS
THAT DO DEVELOP COULD BE SEVERE WITH STRONG WINDS BUT CONFIDENCE
IN ONE OF THESE STORMS DEVELOPING OVER THE TERMINALS IS LOW.
PATCHY FOG IS POSSIBLE OVERNIGHT WITH VERY HIGH SURFACE DEWPOINTS
BUT STEADY SURFACE WINDS SHOULD KEEP VISIBILITIES MVFR OR HIGHER.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED BY TOMORROW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...FISHER
SHORT TERM...LEWIS
LONG TERM...STEINWEDEL
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 25, 10:03 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 AM EDT TUE JUN 25 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-261415-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1003 AM EDT TUE JUN 25 2013 /903 AM CDT TUE JUN 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP FROM THE WEST...INTENSIFY
AND MOVE RAPIDLY EAST THIS AFTERNOON AND EVENING. AS THE STORMS
STRENGTHEN...SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...TORRENTIAL RAINFALL AND HAIL UP TO 1 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING
WITH A THREAT FOR SIGNIFICANT DAMAGING WINDS AND VERY LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EVENING.
SPOTTERS WILL LIKELY BE REQUIRED ON WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-261415-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1003 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...SOME POSSIBLY SEVERE THIS AFTERNOON AND EVENING
PRODUCING GUSTY WINDS IN EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS...SOME POSSIBLY SEVERE WEDNESDAY AFTERNOON AND
EVENING WITH A THREAT FOR GUSTY WINDS IN EXCESS OF 50 KNOTS AND
ISOLATED LARGE HAIL.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 25, 7:19 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EDT TUE JUN 25 2013

INZ005-252345-
ELKHART IN-
719 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME SOUTHWESTERN LAGRANGE
AND NORTHERN ELKHART COUNTIES...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DUNLAP...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ELKHART...
  DUNLAP...
  GOSHEN...
  BRISTOL...
  MIDDLEBURY...
  WATERFORD MILLS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHERN INDIANA AND NORTHWESTERN OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHERN MICHIGAN.

LAT...LON 4161 8566 4161 8565 4155 8566 4153 8605
      4173 8605 4176 8569 4176 8566
TIME...MOT...LOC 2320Z 259DEG 24KT 4161 8599

MCS
Special weather statement, Jun 25, 7:24 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 PM EDT TUE JUN 25 2013

MIZ081-260000-
HILLSDALE MI-
724 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS MOVING TOWARD HILLSDALE COUNTY...

AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF LITCHFIELD...OR 8 MILES WEST OF
HILLSDALE...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HILLSDALE...
  JONESVILLE...LAKE WILSON AND BEAR LAKE...
  CAMBRIA...
  OSSEO...NORTH ADAMS AND SHADYSIDE...
  PITTSFORD AND JEROME...
  PRATTVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHERN INDIANA AND NORTHWESTERN OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHERN MICHIGAN.

LAT...LON 4204 8436 4190 8437 4190 8435 4176 8436
      4180 8483 4185 8483 4208 8478 4208 8468
TIME...MOT...LOC 2324Z 280DEG 36KT 4196 8475

MCS
Local storm report, Jun 25, 7:37 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
737 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     1 S SHERWOOD            41.99N  85.23W
06/25/2013                   BRANCH             MI   AMATEUR RADIO

            LARGE TREE DOWN ON ATHENS AND CLINE ROAD.

&&

CEO
Special weather statement, Jun 25, 7:44 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT TUE JUN 25 2013

INZ006-MIZ079-080-260015-
BRANCH MI-LAGRANGE IN-ST. JOSEPH MI-
744 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN ST. JOSEPH...
SOUTHWESTERN BRANCH AND NORTHERN LAGRANGE COUNTIES...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WHITE PIGEON...OR 12 MILES WEST
OF LAGRANGE...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LAGRANGE...
  SCOTT...EMMA AND KLINGER LAKE...
  HOWE...
  ONTARIO...
  BRIGHTON...FAWN RIVER AND PLATO...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHERN INDIANA AND NORTHWESTERN OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHERN MICHIGAN.

LAT...LON 4163 8520 4160 8565 4161 8566 4180 8566
      4183 8524
TIME...MOT...LOC 2344Z 264DEG 29KT 4170 8561

MCS
Local storm report, Jun 25, 7:45 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     HILLSDALE               41.92N  84.63W
06/25/2013                   HILLSDALE          MI   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN HILLSDALE AND OTHER AREAS WITH
            SCATTERED POWER OUTAGES

&&

CEO
Special weather statement, Jun 25, 7:51 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
751 PM EDT TUE JUN 25 2013

MIZ078-079-260030-
CASS MI-ST. JOSEPH MI-
751 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS AND NORTHERN
ST. JOSEPH COUNTIES...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARCELLUS...OR 10 MILES NORTHWEST OF THREE
RIVERS...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  THREE RIVERS...
  COLON...
  FLOWERFIELD AND MOORE PARK...
  FISHERS LAKE...
  MENDON...
  LEONIDAS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHERN INDIANA AND NORTHWESTERN OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHERN MICHIGAN.

LAT...LON 4207 8530 4196 8531 4190 8598 4208 8603
TIME...MOT...LOC 2352Z 264DEG 24KT 4204 8575

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:11 PM EDTSevere Thunderstorm WarningIWXBranch49 min
Jun 25, 8:31 PM EDTFlash Flood WarningIWXBranch, Hillsdale, Saint Joseph6 hr
Jun 25, 8:40 PM EDTSevere Thunderstorm WarningIWXHillsdale50 min
Jun 25, 8:44 PM EDTSevere Thunderstorm WarningIWXHillsdale46 min
Jun 25, 8:53 PM EDTSevere Thunderstorm WarningIWXBranch, Cass, Saint Joseph52 min
Jun 25, 9:45 PM EDTSpecial Weather StatementIWXCass30 min
Jun 26, 2:36 AM EDTAreal Flood AdvisoryIWXBranch, Saint Joseph6 hr
Jun 26, 7:14 PM EDTSpecial Weather StatementIWXHillsdale61 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.